Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A complement theorem for shape concordant compacta


Author: R. B. Sher
Journal: Proc. Amer. Math. Soc. 91 (1984), 123-132
MSC: Primary 57N25; Secondary 54C56
MathSciNet review: 735578
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ and $ Y$ be compacta of polyhedral shape lying in the manifold $ M$. Under suitable conditions, it is shown that if $ X$ and $ Y$ are shape concordant, then $ M - X$ is homeomorphic to $ M - Y$.


References [Enhancements On Off] (What's this?)

  • [1] Karol Borsuk, Theory of shape, PWN—Polish Scientific Publishers, Warsaw, 1975. Monografie Matematyczne, Tom 59. MR 0418088
  • [2] J. F. P. Hudson, Piecewise linear topology, University of Chicago Lecture Notes prepared with the assistance of J. L. Shaneson and J. Lees, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0248844
  • [3] J. F. P. Hudson, Concordance, isotopy, and diffeotopy, Ann. of Math. (2) 91 (1970), 425–448. MR 0259920
  • [4] L. S. Husch and I. Ivanšić, On shape concordance, Shape Theory and Geometric Topology (S. Mardešić and J. Segal, Eds.), Lecture Notes in Math., vol. 870, Springer-Verlag, New York, 1981, pp. 135-149.
  • [5] I. Ivanšić and R. B. Sher, A complement theorem for continua in a manifold, The Proceedings of the 1979 Topology Conference (Ohio Univ., Athens, Ohio, 1979), 1979, pp. 437–452 (1980). MR 598285
  • [6] R. B. Sher, Complement theorems in shape theory, Shape theory and geometric topology (Dubrovnik, 1981) Lecture Notes in Math., vol. 870, Springer, Berlin-New York, 1981, pp. 150–168. MR 643529
  • [7] John Stallings, The embedding of homotopy types into manifolds, mimeographed notes.
  • [8] Gerard A. Venema, Embeddings in shape theory, Shape theory and geometric topology (Dubrovnik, 1981) Lecture Notes in Math., vol. 870, Springer, Berlin-New York, 1981, pp. 169–185. MR 643530

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N25, 54C56

Retrieve articles in all journals with MSC: 57N25, 54C56


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0735578-2
Keywords: Complement theorem, shape concordance, inessential loops condition, polyhedral shape
Article copyright: © Copyright 1984 American Mathematical Society